Side Effects

images42It’s been a week since my assessment, and nearly 2 weeks since I started taking Sertraline(Zoloft) and 4 weeks since I learned of my severe iron deficiency, 2 weeks that I have been sleeping in the shop where I work.

All are having their effect in different ways, which I’m finding hard to manage all at once, that’s the problem I find with me it’s all or nothing.

First dealing with the iron deficiency, the pills are making me nauseous all the time, my GP said this was to be expected as I literally have no iron in my blood and it will take time to build up the stores required to enable me to have more energy and not feel as though I’m sleep walking.

My latest blood test shows that there has been some movement, but not quite enough, as I can’t manage the 3 tablets per day, the GP said that if it doesn’t show more improvement in a month I might have to have a blood transfusion, not something I relish.

The Sertraline is also making me feel nauseous so a double whammy there,after reading all the side effects that can happen I almost didn’t take them, stomach cramps, sleeplessness, my mood the last few days has started to plummet, my appetite is decreasing, basically I just feel unwell all the time.

I knew I wasn’t as well as I should be and when homeless it’s quite hard to keep on top of your health, as you tend not to sleep very well, my eating habits are pretty poor and I’m certainly not getting enough natural vitamins through food, coupled with high anxiety levels, I always seem to have heartburn or acid reflux(I’ve been banned from taking antacids, because I used to eat them like sweets and they can cause the stomach lining to bleed) the same with over the counter painkillers, taken to help with light headedness and subsequent headaches, due not only to stress but not having enough iron.

So peppermint or ginger teas are the only things that are giving me minimal relief of my symptoms.

Homelessness still looms large, I had my first visit with my support worker today, and again told my story nothing left out, me crying, she shocked that it had been going on for so long and that I hadn’t had any real assistance, she was a bit lost for words actually.

The first thing she did was to call the benefits office to see if I could get any assistance in terms of money, which I can, I was told I couldn’t because I didn’t have an address!!!

She also called the local Night Shelter, but they have no spaces for at least two weeks, so the shop it is until a space becomes available.

I have a new agency to register with, and will be assigned another support worker who will hold my hand through the process of getting benefits and looking at the different options for accommodation, she also sent an e-mail stating that my case was urgent.

After all this time I just don’t know how to feel about it, I’ve struggled for such a long time without getting anywhere I’m a bit scared now to go through the process just in case something goes wrong, it’s such a huge relief to have much of this taken out of my hands, and allowing others to fight my corner.

I am of course glad to be receiving help, though at the back of my mind there is a growing resignation to my car crash of a life that will remain just that.

As I said today I cannot understand how my life just got so out of control, to the point where I have nowhere to live, my health is poor, and the black dog has yet again has caught up with me intent on making my life more hellish, the icing on the cake.

index50

Advertisements

About therabbitholez

I returned to this blog in September 2014, after a 2 year absence, due to depressive illness and homelessness. This journey charts the rocky road to recovery and my feelings about it, and getting a home together after losing everything, this too has been a rocky rocky, both things connected on many levels, but separate at the same time. If you want to know more please read my blog:) and comment on any blog you like I enjoy the interaction, and belong to a great community on here. Thanks for reading.:)
This entry was posted in Anxiety, Blogs, Depression, Homelessness, Mental Health and tagged , , , , , , , , , . Bookmark the permalink.

9 Responses to Side Effects

  1. I just want to say that I take Zoloft too and I get numbness on my tongue and a horrible taste. I take the liquid though so I’m not sure if that makes a difference. 😦 I wish you all the best.

    Liked by 1 person

  2. lizzie1322 says:

    I used to take Zoloft but the nausea was horrific. I switched to Fluoxetine which was bit better. But then these meds react differently with everyone.
    I always found it amusing an antidepressants main side effect is low mood!

    So glad to hear you are finally getting some help! Fingers crossed it won’t be too long 🙂

    Like

  3. Cat says:

    I used sertraline for 6yrs and I do remember the nauseous, which settles rather quickly. The GP could’ve prescribed you an anti sickness med to take for a few days, they do help, you might get some in the chemist, but not as good as prescription ones.

    I am so pleased things are finally moving forward and people are there to offer support and guidance. That’s typical benefits office giving wrong advice about claiming…tut…money you could’ve done with. Anyway, at least something will improve soon.

    You’re in a very middle place at the moment, Cay, sort of in between the past and future with neither med actually giving you any benefit yet. It will take you a little while to climb back up, but if you get a solid base, it’s so much easier to build on that foundation. It’s coming, I just know it is and the meds will help, mine usually start on the 3-4wks mark

    Liked by 1 person

  4. nemyawaiting says:

    I’m so very sad that you’re going through what you’re going through. But I’m equally happy that you have an advocate fighting for you and I hope you get some answers soon.

    I also hope that you get some relief from your nausea. My doctor instructed me to take my antidepressants at night in hopes that I would sleep through the symptoms. Don’t know if that would help some. Also raisins would help your blood count if your doctor says its okay; they’re high in iron.

    Wishing you all the best 😌

    Liked by 1 person

  5. breakdownchick says:

    I eventually adapted to Zoloft, hopefully you will. I’m glad to hear you’re letting people help you, it’s an important step. Hang in there and don’t lose hope!

    Liked by 1 person

  6. Cat says:

    I haven’t been blogging for the last few weeks… just dropping by to see how you are

    Liked by 1 person

  7. swamiyesudas says:

    My Dear Cay, Thank You very much for sharing with Us. It is Heartbreaking to read such things, particularly about the Homelessness. My Love to You.

    In my opinion, Walking is one of the BEST remedies for so many things. It has brought my Heart problem under control, and is bringing my weight down. May I suggest that You Walk for about an Hour, at least, every day? And, do not make it too fast, please.

    Wasn’t there the possibility of having an address like: Care of the Post Office? Do try that and see. And what about the Local Churches? Can’t they help?

    Wish You ALL the Very Best, and I shall be Praying for You.

    Once again with Love, and Regards, Yesudas.

    Liked by 1 person

Comments are closed.